MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 5ML LL W/NDL 21X1 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 5ML LL W/NDL 21X1 RB; PISTON SYRINGE
Model Number 309632
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.Device manufacture date: unknown.(b)(4).Investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.The lot number is unknown, therefore device history record review (dhr) or quality notification review (qn) could not be performed.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: since no samples displaying the reported condition were received a potential root cause could not be defined.
 
Event or Problem Description
It was reported that the syringe 5ml ll w/ndl 21x1 rb experienced a bron needle and a needle that was loose/pulled out of hub.Product defects were noted during use.The following information was provided by the initial reporter: material no: 309632, batch no: unknown.2020-08-06: received voicemail from consumer with syringe complaint.Consumer stated he had a.5 ml syringe that came apart and he lost an entire vial of medicine due to this.Lg from phone call: consumer returned phone call from voicemail he received from rep.Stated the needle broke off of one of his syringes when drawing up his medication and it went into the medication vial.Stated he lost a whole vial of medication due to this.Stated he has also experienced needle separation towards the end of his injections.Stated this doesn't happen a lot but has happened about 2-3 times.Lg product complaints received a call from a consumer.He mentioned that his luer-lok¿ tip syringe (309632) fell apart as he was about to inject himself with medicine and his medicine spilled on (b)(6) 2020.He was not harmed in any sort of way since this occurred right before injection.He spoke to a bd rep and they said they would replace his medicine and syringes which he just received from his local pharmacy, but never received instruction on what to do with the defective product.Also mentioned he never received a box or envelope to send the faulty syringe back.Also he states, that the needle and plunger are sometimes separated when he receives his packages.Furthermore, he states that this is the 5th time this year that this device has fallen apart.

Brand Name
SYRINGE 5ML LL W/NDL 21X1 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10476987
Report Number1213809-2020-00588
Device Sequence Number3546108
Product Code FMF
UDI-Device Identifier30382903096320
UDI-Public30382903096320
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number309632
Device Catalogue Number309632
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2020
Initial Report FDA Received Date09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;